MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-150
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent a tha (pinnacle corail wax/poly) in 2018 and the implants failed, polyethylene fracture + contact of the ceramic head with the metal of the acetabular implant.The patient complained to the surgeon about discomfort when carrying out his daily activities, as his prosthesis was rigid and making noise.The loosening of the polyethylene liner of the acetabular component was diagnosed.During the revision procedure, breakage of the polyethylene ards (anti-rotational devices) was verified, which promoted the loosening and early deformation of the implant in question.The doctor replaced the damaged components and there was no damage to the patient.Doi: (b)(6) 2018.Dor: (b)(6) 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; the device associated with this report was not returned to depuy synthes for evaluation.Review of the photographic and x-ray evidence confirmed the disassociation event of the liner from the cup.The rim of the liner has fractured and some ard tabs had sheared off.Deformation was also found on the edge of the liner.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot; the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the photographic and x-ray evidence confirmed the disassociation event of the liner from the cup.The rim of the liner has fractured and some ard tabs had sheared off.Deformation was also found on the edge of the liner.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿patient underwent a tha (pinnacle corail wax/poly) in 2018 and the implants failed, polyethylene fracture + contact of the ceramic head with the metal of the acetabular implant.The patient complained to the surgeon about discomfort when carrying out his daily activities, as his prosthesis was rigid and making noise.The loosening of the polyethylene liner of the acetabular component was diagnosed.During the revision procedure, breakage of the polyethylene ards (anti-rotational devices) was verified, which promoted the loosening and early deformation of the implant in question.The doctor replaced the damaged components and there was no damage to the patient.Note: the invoice is attached, paying attention to the fact that the invoice was issued directly from j&j to the hospital and not by the distributor, however, as the distributor represents j&j, the doctor requested our assistance.¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the rim of the pinn mar +4 10d 32idx50od has fractured and some anti-rotation device tabs had sheared off, the broken fragments were returned for evaluation.Deformation was also found on the edge of the liner which indicates that it was loaded by the femoral head and patient's body weight.Additionally, there are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present if the femoral head had been more centrally loaded.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the pinn mar +4 10d 32idx50od may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121932150 / h84462] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx50od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121932150 / h84462] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [121932150 / h84462] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN MAR +4 10D 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17039538
Report Number1818910-2023-11308
Device Sequence Number6412993
Product Code LPH
UDI-Device Identifier10603295014041
UDI-Public10603295014041
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-150
Device Catalogue Number121932150
Device Lot NumberH84462
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer08/15/2023
09/29/2023
10/04/2023
10/09/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/16/2023
10/03/2023
10/04/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +1; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale